Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 20, 2007, 10:15 AM MDT for 15 counties in Colorado. It took effect at Jul 20, 2007, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 10:15 AM MDT (16:15 UTC)
- In effect from
- Jul 20, 2007, 3:00 PM MDT
- Expired
- Jul 20, 2007, 9:10 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 201615 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1015 AM MDT FRI JUL 20 2007 FLASH FLOOD PRODUCING HEAVY RAIN EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO .MOISTURE HAS INCREASED ACROSS THE MOUNTAINS AND HIGH VALLEYS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THIS IN COMBINATION WITH AFTERNOON HEATING WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE MOUNTAINS AND VALLEYS OF CHAFFEE...LAKE...AND FREMONT COUNTIES...AND ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS ALONG AND WEST OF INTERSTATE 25. HEAVY RAINFALL FROM THUNDERSTORMS YESTERDAY HAVE SATURATED THE SOILS IN MANY OF THESE LOCATIONS. ADDITIONAL HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS CAN QUICKLY CONTRIBUTE TO RAPID RUN OFF AND FLASH FLOODING. STEEP CANYONS AND RUN OFF PRONE AREAS SUCH AS THE HAYMAN...MASON GULCH...MATO VEGA...AND MILLION BURN SCARS WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING PROBLEMS. THUNDERSTORMS ARE EXPECTED TO BE LESS WIDESPREAD ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR TODAY...WHICH SHOULD LIMIT THE FLASH FLOOD WATCH TO THE HIGHER TERRAIN...AND AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. COZ058>063-065>068-072>083-086>088-210015- /O.NEW.KPUB.FF.A.0003.070720T2100Z-070721T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...BONANZA...NORTH PASS...SOUTH FORK...CREEDE... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...PUEBLO... WALSENBURG...TRINIDAD 1015 AM MDT FRI JUL 20 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO... EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO... HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS...VALLEYS...AND ADJACENT PLAINS ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND EVENING. HEAVY RAINFALL ON ALREADY SATURATED SOILS IN THESE AREAS CAN QUICKLY RESULT IN FLASH FLOODING. AREAS PARTICULARLY PRONE TO FLASH FLOODING TODAY WILL BE THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE 25. * FLASH FLOODING MAY RESULT IN ROCK SLIDES IN STEEP CANYONS...AND MUD FLOWS ON AREA BURN SCARS. CREEKS...STREAMS...AND DRAINAGE DITCHES MAY QUICKLY FILL WITH WATER AND OVERFLOW THEIR BANKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
2 follow-up statements
000 WGUS65 KPUB 202043 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT FRI JUL 20 2007 FLASH FLOOD PRODUCING HEAVY RAIN EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO .MOISTURE HAS INCREASED ACROSS THE MOUNTAINS AND HIGH VALLEYS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THIS IN COMBINATION WITH AFTERNOON HEATING WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS... THE UPPER RIO GRANDE VALLEY...THE MOUNTAINS AND VALLEYS OF CHAFFEE...LAKE...AND FREMONT COUNTIES...AND ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS ALONG AND WEST OF INTERSTATE 25. HEAVY RAINFALL FROM THUNDERSTORMS YESTERDAY HAVE SATURATED THE SOILS IN MANY OF THESE LOCATIONS. ADDITIONAL HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS CAN QUICKLY CONTRIBUTE TO RAPID RUN OFF AND FLASH FLOODING. STEEP CANYONS AND RUN OFF PRONE AREAS SUCH AS THE HAYMAN...MASON GULCH...MATO VEGA...AND MILLION BURN SCARS WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING PROBLEMS. THUNDERSTORMS ARE EXPECTED TO BE LESS WIDESPREAD ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR TODAY...WHICH SHOULD LIMIT THE FLASH FLOOD WATCH TO THE HIGHER TERRAIN...AND AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. COZ058>063-065>068-072>083-086>088-210445- /O.CON.KPUB.FF.A.0003.070720T2100Z-070721T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...BONANZA...NORTH PASS...SOUTH FORK...CREEDE... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...PUEBLO... WALSENBURG...TRINIDAD 243 PM MDT FRI JUL 20 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...EASTERN SAN JUAN MOUNTAINS... FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 11 PM MDT THIS EVENING * SLOW MOVING THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS...VALLEYS...AND ADJACENT PLAINS ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND EVENING. HEAVY RAINFALL ON ALREADY SATURATED SOILS IN THESE AREAS CAN QUICKLY RESULT IN FLASH FLOODING. AREAS PARTICULARLY PRONE TO FLASH FLOODING TODAY WILL BE THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE 25. * FLASH FLOODING MAY RESULT IN ROCK SLIDES IN STEEP CANYONS... AND MUD FLOWS ON AREA BURN SCARS. CREEKS...STREAMS...AND DRAINAGE DITCHES MAY QUICKLY FILL WITH WATER AND OVERFLOW THEIR BANKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 210310 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 910 PM MDT FRI JUL 20 2007 ...WIDESPREAD HEAVY RAINFALL NO LONGER EXPECTED TO DEVELOP... .THE ATMOSPHERE IS JUST A LITTLE TOO STABLE FOR WIDESPREAD HEAVY RAINFALL THIS EVENING. CONSEQUENTLY...FLASH FLOOD PRODUCING RAINFALL IS NO LONGER ANTICIPATED. COZ058>063-065>068-072>083-086>088-210415- /O.CAN.KPUB.FF.A.0003.000000T0000Z-070721T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...BONANZA...NORTH PASS...SOUTH FORK...CREEDE... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...PUEBLO... WALSENBURG...TRINIDAD 910 PM MDT FRI JUL 20 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. THE ATMOSPHERE IS JUST A LITTLE TOO STABLE FOR WIDESPREAD HEAVY RAINFALL THIS EVENING. $$ LW
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 3:50 AM MDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 3:50 AM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 AM MDT FRI JUL 20 2007 .SHORT TERM... (TONIGHT AND FRIDAY) ...HEAVY RAIN AND FLOODING REMAIN A CONCERN THROUGH THIS EVENING... IMPRESSIVE MCC OVER CO EARLY THIS MORN...WHICH HAS DEVELOPED A LIFE OF ITS OWN IN THE CENTER OF A BROAD UPPER RIDGE THAT CONTINUES TO BUILD NORTHWARD THROUGH THE CENTRAL ROCKIES AND HIGH PLAINS. CLOUD TOPS HAVE STEADILY WARMED THIS MORN...EXCEPT OVER EXTREME SERN COUNTIES WHERE CONVECTION REMAINS PRETTY ACTIVE ATTM. A LINE SEGMENT OVER BACA COUNTY WILL MOVE SLOWLY TO THE NW THIS MORN...AND IS LIKELY PRODUCING SOME PRETTY HEAVY LOCAL RAINFALL AND SMALL HAIL. EVEN 06Z RUNS OF HIGHER RES NAM AND RUC HAVE NOT PICKED UP ON THE CONVECTION OVER THE SERN PLAINS...WHICH LEAVES LITTLE CONFIDENCE IN SPECIFIC QPF FORECASTS FOR TODAY. MAIN AREA OF CONCERN TODAY WILL BE OVER THE ERN MTS AND ADJACENT PLAINS...WHERE A BROAD AREA RECEIVED 2-4 INCHES OF RAIN YESTERDAY. WILL ALSO SEE POTENTIAL FOR FLASH FLOODING OVER THE ERN SAN JUANS...LA GARITAS...AND SRN SAWATCH LATER THIS AFTERNOON. THIS REGION DID NOT RECEIVE AS MUCH RAINFALL YESTERDAY...BUT AS HIGH SLOWLY SHIFTS TO THE N AND E TODAY...MAY SEE FOCUS FOR HEAVY CONVECTION SHIFT TO THE WRN RANGES. QPF FROM THE LATEST GUIDANCE IS NOT THAT HIGH FOR EITHER OF THESE REGIONS TODAY...IN THE .5 TO 1 INCH RANGE...BUT IT WILL NOT TAKE MUCH WITH ALREADY SATURATED SOILS FOR FLOODING TO OCCUR WITH ANY STORMS THAT DO DEVELOP. PRECIP H20 IS DOWN A BIT FROM YESTERDAY...BUT STILL IN THE 1.25-1.5 INCH RANGE. DEWPOINTS REMAIN QUITE HIGH...SATURATED RIGHT NOW AT KPUB WITH A DEWPT OF 63...AND UPPER 50S TO LOWER 60S OVER MUCH OF SWERN CO. EVEN HIGH VALLEYS ARE IN THE UPR 40S TO LOWER 50S. SO...A WHOLE LOT OF AVAILABLE MOISTURE TO WORK WITH TODAY. MAIN PROBLEM IS THAT...UNLIKE YESTERDAY...THERE IS NO REAL SYNOPTIC FEATURE TO SET OFF PRECIP. MAIN TRIGGER TODAY WILL PROBABLY CONTINUE TO BE THE WEAK CIRCULATION OVER CO THAT HAS BEEN SETTING OFF SHRA THROUGH THIS MORNING. TEMPS WILL BE A GOOD 10-12 DEGREES LOWER TODAY WITH MOISTURE AND HEAVY CLOUD COVER KEEPING THINGS ON THE COOL SIDE. WENT CLOSE TO THE NAM-BASED MOS FOR TEMPS TODAY. SO...WHILE THERE IS DEFINITELY POTENTIAL FOR MORE FLOODING TODAY...WILL HOLD OFF ON ANY WATCHES FOR NOW BUT STRONGLY HIGHLIGHT THE POTENTIAL IN THE HWO AND GRAPHICAL FORECASTS. LIKE YESTERDAY...WEAK UPPER WINDS WILL LIMIT STORM MOVEMENT AND THIS COULD BE PROBLEMATIC WITH ANY STRONG CONVECTION THAT DOES DEVELOP. SHOULD SEE CONVECTION WIND DOWN A BIT EARLIER THIS EVE...AS THE UPR HIGH CONTINUES TO BUILD...SETTING THE STAGE FOR A HOT AND RELATIVELY DRY WEEKEND. ROSE .LONG TERM... (SATURDAY THROUGH THURSDAY) MAIN ISSUES ARE THE USUAL...COVERAGE OF PRECIPITATION AND TEMPERATURES. SATURDAY...UPPER HIGH FIRMLY IN PLACE OVER COLORADO...BUT WITH MOISTURE IN THE RIDGE...WOULD EXPECT CONVECTION TO ERUPT AGAIN FROM THE I-25 CORRIDOR TO THE WESTERN AND CENTRAL MOUNTAINS. WOULD BET THE FOCUS OF THE HEAVIER RAINFALL WOULD BE ACROSS THE HIGHER TERRAIN...AS INDICATED BY THE HIGHER CAPES IN THE NAM12. NEED TO WATCH FOR REPEAT RAINFALL EVENTS...ESPECIALLY OVER THE EASTERN MOUNTAINS...FOR THE POSSIBILITY OF FLASH FLOODING. HAVE LOWERED HIGH TEMPERATURES...PER NEW GUIDANCE...AND THE FACT THAT THE GROUND IS WET ALONG THE I-25 CORRIDOR...AND OTHER AREAS IN THE MOUNTAINS AND SOUTHEAST. SUNDAY...THE UPPER FLOW IS WEAK...AT THE CENTER OF THE RIDGE...SO ANY DEEP CONVECTION WILL MOVE SLOWLY...AND LOCALLY HEAVY RAINS ARE AGAIN PROBABLE. FOCUS OF RAINFALL AGAIN WILL BE IN THE MOUNTAINS AND HIGH VALLEYS. COVERAGE OF RAIN ON NAM12 LESS...AND MID LEVEL TEMPERATURES A TAD HIGHER....SO KEPT GOING FORECAST OF THE WARMER WEEKEND DAY INTACT. GUIDANCE HAS DEEP EASTERLY FLOW ON MONDAY...SO PRECIPITATION SHOULD BE CONFINED TO THE I-25 CORRIDOR AND WESTWARD. TEMPERATURES SHOULD SOAR WELL INTO THE 90S ACROSS THE PLAINS...WITH 80S TO 60S IN THE HIGH VALLEYS AND MOUNTAINS. FOR THE REST OF THE FORECAST PERIOD...LITTLE CHANGE...WITH MID LEVELS TEMPERATURES HOVERING BETWEEN 14 AND 18 DEGREES CELSIUS...AND DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE EASTERN MOUNTAINS TO THE SAWATCH RANGE AND EASTERN SAN JUANS...AS UPPER RIDGE MOVES LITTLE. && .AVIATION...MAIN CONCERN WILL BE LOW CIGS THIS MORNING OVER MUCH OF THE SERN PLAINS...AND POTENTIAL FOR WIDESPREAD HEAVY RAINFALL ONCE AGAIN THIS AFTERNOON AND EVENING. PATCHY FOG EARLY THIS MORN SHOULD BE LIMITED TO THE HYR TRRN AND WILL DISSIPATE LATER THIS MORN. CONCERN THIS AFTERNOON WILL SHIFT TO AREAS OF IFR VIS IN NUMEROUS THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. BEST POTENTIAL FOR HEAVY RAINFALL AND SMALL HAIL WILL BE OVER THE MOUNTAINS AND ADJACENT PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/13
Hazardous weather outlook, Jul 20, 6:49 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT FRI JUL 20 2007 COZ058>089-093>099-211300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE SOUTHEAST COLORADO PLAINS TODAY THROUGH THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS AND HIGH VALLEYS. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER THOSE AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON THURSDAY. THE HEAVIEST RAINFALL IS EXPECTED OVER PORTIONS OF SAGUACHE...CHAFFEE...LAKE... FREMONT...CUSTER AND HUERFANO COUNTIES THIS AFTERNOON. RAINFALL IN MOUNTAINOUS REGIONS WILL LEAD TO THE THREAT OF ROCK SLIDES AND MUDSLIDES. HAIL UNDER 3/4 INCH IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MAINLY FROM THE WEST OF THE I-25 CORRIDOR. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND LOCALLY GUSTY WINDS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM LATE THIS MORNING THROUGH THE EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:45 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 19, 6:57 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 19, 7:10 PM MDT | Flash Flood Warning | PUB | Pueblo | 5 hr |
| Jul 19, 8:07 PM MDT | Flash Flood Warning | PUB | Huerfano | 113 min |
| Jul 19, 8:55 PM MDT | Flash Flood Warning | PUB | Fremont, Pueblo | 3 hr |
| Jul 19, 9:07 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.